Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 363, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 28, 2000, 9:05 PM EDT for Laurens County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 28, 2000, 9:05 PM EDT (01:05 UTC)
- Expired
- Aug 28, 2000, 9:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Laurens County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 9:25 PM EDT | Hail 0.88 | Cedar Grove, GA | The Laurens county 911 center reported nickel size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 290106 SVRATL GAC175-290130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 930 PM EDT * AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF RENTZ...OR ABOUT 8 MILES SOUTH OF DUBLIN...MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CADWELL. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3248 8286 3238 8310 3217 8297 3232 8273
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:13 PM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 28, 3:13 PM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EDT MON AUG 28 2000 WATER VAPOR SATELLITE CONTINUES TO SHOW DRY AIR OVER EASTERN GEORGIA DUE TO SUBSIDENCE ON BACK SIDE OF UPPER LEVEL LOW PRESSURE OVER EASTERN CAROLINAS. TO THE NORTHWEST...SCATTERED SHOWERS AND TSTMS ARE SEEN FROM ILLINOIS THROUGH W KY AND TN INTO N AL SLIDING DOWN EAST SIDE OF UPPER RIDGE. ALTHOUGH LOW LEVEL MOISTURE AND UNSTABLE AIR REMAIN OVER GEORGIA...NO REAL TRIGGER FOR CONVECTION TODAY. WILL NEED TO MONITOR ACTIVITY TO THE NORTHWEST FOR SLIGHT CHC POPS THIS EVENING. FOR NOW IT'S TRAJECTORY WOULD INDICATE IT STAYING JUST WEST OF US. THIS SAME N-S ORIENTED BAND OF MOISTURE SHOWS UP ON MODELS TUESDAY OVER E ALABAMA AND WEST GEORGIA. QUESTION THERE WILL BE HOW MUCH SUBSIDENCE AIR WILL BE UNDERGOING AS IT CONTINUES DOWN EAST SIDE OF RIDGE. LOOKS DOUBTFUL THAT ANY MORE THAN A 20 POP WILL BE WARRANTED OVER WESTERN SECTIONS OF CWA...IF THAT. MODELS IN GENERAL GOOD AGREEMENT IN MOVING UPPER LOW SOUTH OFF CAROLINA COAST THEN BEGIN TO ROTATE IT WESTWARD TO NEAR GEORGIA COAST BY 12Z WEDNESDAY. AS THE LOW SWINGS TO THE WEST...LOOKS LIKE IT SHOULD BEGIN TO PUSH DEEPER MOISTURE INTO CWA FROM THE EAST. WILL GO WITH 30 POPS IN THE EAST AND 20 OVER WEST ZONES FOR DAY 2. FOR TEMPS TONIGHTS LOWS SHUD BE A COUPLE OF DEGREES WARMER THAN THIS MORNING WITH NO COOLING EFFECT FROM PRECIP. HIGHS TUESDAY SIMILAR TO TODAY. HIGHS WEDNESDAY A COUPLE OF DEGREES COOLER THAN TUESDAY DUE TO INCREASE IN CLOUDS. ATL 71/90/71/88 1112 AHN 70/90/70/88 1113 RMG 70/90/70/88 1112 MCN 71/90/71/89 1113 CSG 73/90/73/90 1112 GA...NONE. DH
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.